Depression, how long and how bad was it?

Sunny64
on 10/21/11 11:56 pm
I am two months out and have been feeling pretty depressed for the past 3 weeks.  I take lexapro for anxiety attacks and was told I could up it to 30mg, I am on 20 now, but don't want to as that is a pretty high dose unless I have to, am pretty soon will have to.  Has anyone had issues with absorbing lexapro after RNY?  I just became and empty nester in august.  I am really happy with the surgery, and just can't figure out why this is happening now...

If anyone else has dealt with this, can you tell me how longs yours lasted and how bad it got?
edie121
on 10/22/11 12:13 am

I too suffer from anxiety and depression which is usually controled with meds. I noticed a few
months out of surgery (10 &1/2 months now) having more issues with depression. I am feeling much better now. Change is hard, even when most of it is positive. I think I was having
issues with not being able to medicate with food when feeling stressed. Hang in there things
will get better!

emt_amy
on 10/22/11 12:56 am - MN
I'm on lexapro also. So far I'm doing good. I thought 20 mg was the max cuz it was such a powerful drug.

Also my depression was the worst about 2 years ago. It got to the point where I was hospitalized overnight for suicidal thoughts. I wasn't on lexapro at the time, I was on effexor and abilify. It was the abilify that tipped me over the breaking point. I had pretty much every side effect from it. One of my "friends" kept telling me I had to find my trigger that was causing my episodes, last year I found out....it was her.
                
Sunny64
on 10/22/11 2:26 am
Thanks for the positive responses.  I am just going to keep positive and do the things I have to do to keep healthy.  I think it has to do with not being able to medicate myself with food too.  I had to quit excercising for a few weeks when I fell of the bike.  I am just getting back to it now.  I do know that thas has helped in the past. 

lilbear412
on 10/22/11 2:31 am - MN
 LOL Amy that is kind of funny.    I am also on Lexapro but i only take 10 mg.  I refuse to take more because its such a hard drug to get off of and i really don't want to be on it for the rest of my life if possible.  I have been on paxil and zoloft and they made me feel like i had no feelings whatsoever.  Lexapro is doing well for me accept after i started taking it i noticed i am now a really itchy person.  Could be coincidental though.  I have taken it for about 4 years now.  I DO get depressed/anxious sometimes but i would rather feel that emotion than not feel anything at all.  Thats just the way i am.  Yeah i have thought swallowing a bottle of pills would be just an easy way to get rid of all the pain permanently but really i would mess up my suicide attempts and my body wouldn't work but my brain would be just fine.  lol!!
So far i have not noticed any real issues with absorbtion of it.  I am also going through lots of changes..will be an empty nester next year, just started a new job, hubby is gone a lot and i just found out he has been smoking behind my back for 4 years.  Not a big deal to some but this means my issues with trust have been blown.  But i have handled it all pretty good i think.  

Laurie says:  Be who you are and say what you feel because those who mind don't matter and those who matter don't mind  ~~~ dr. suess

                
×